Alert archive / Idaho / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 25, 2011, 4:46 AM MDT for 5 counties in Idaho. It took effect at Sep 25, 2011, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2011, 4:46 AM MDT (10:46 UTC)
- In effect from
- Sep 25, 2011, 2:00 PM MDT
- Expired
- Sep 25, 2011, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 194 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4971 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
565 WWUS85 KPIH 251046 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 446 AM MDT SUN SEP 25 2011 ...A RED FLAG WARNING IS IN EFFECT FROM 2 PM UNTIL 9 PM MDT SUNDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE ZONES 475 AND 476... .A COLD FRONT WILL MOVE THROUGH THE REGION LATE TODAY. EXPECT WIND GUSTS TO EXCEED 25 MPH IN ZONES 475 AND 476 COMBINED WITH RELATIVE HUMIDITY BELOW 15 PERCENT. THE CONDITIONS MAY PRODUCE EXTREME FIRE BEHAVIOR. IDZ475-476-260300- /O.UPG.KPIH.FW.A.0003.110925T2000Z-110926T0300Z/ /O.NEW.KPIH.FW.W.0010.110925T2000Z-110926T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 446 AM MDT SUN SEP 25 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER RANGE/CHALLIS NF. * TIMING: 2 PM TO 9 PM SUNDAY. * WIND: WEST TO SOUTHWEST 10 TO 20 MPH WITH GUSTS FROM 25 TO 30 MPH. * HUMIDITY: BELOW 15 PERCENT * IMPACTS: DUE TO DRY FUELS THE THREAT FOR SPREADING DUE TO GUSTY WINDS WILL BE INCREASED DURING THE DAY ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
1 follow-up statement
636 WWUS85 KPIH 260252 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 852 PM MDT SUN SEP 25 2011 IDZ475-476-260400- /O.EXP.KPIH.FW.W.0010.000000T0000Z-110926T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 852 PM MDT SUN SEP 25 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 475 AND 476... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 25, 2:34 AM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 25, 2:34 AM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 234 AM MDT SUN SEP 25 2011 .DISCUSSION...WE WILL BE SEEING OUR RECENT SPELL OF VERY WARM WEATHER COME CRASHING TO A HALT IN THE NEXT 24-36 HOURS. BREEZY SOUTH TO SOUTHWEST WINDS WILL DEVELOP LATER TODAY WITH SUSTAINED WINDS OF 15-25 MPH FORECAST. MOISTURE WILL INCREASE AS THE DAY WEARS ON...WITH CLOUDS MOVING IN FROM THE WEST. THERE SHOULD JUST BE ENOUGH INSTABILITY COMBINED WITH WHAT MOISTURE IS OUT THERE TO KICK OFF AN ISOLATED AFTERNOON THUNDERSTORM IN WESTERN AREAS. THERE IS STILL SOME DIFFERENCES IN HOW QUICKLY THE MODELS TRY AND SWING THE SYSTEM THROUGH. THE NAM IS STILL SLOWER THAN THE OTHERS BUT IS TRYING PLAY CATCH UP AT THE MOMENT. WE WILL SEE SHOWERS SPREADING EASTWARD OVERNIGHT AS THE COLD FRONT RACES ACROSS EASTERN IDAHO...WITH SOME LINGERING SHOWERS ACROSS THE NORTHERN AND EASTERN MOUNTAINS MONDAY. THE FRONT WILL BE WELL EAST OF US MONDAY BUT EXPECT BREEZY WEST TO SOUTHWEST WINDS IN SOME AREAS ESPECIALLY THE SNAKE PLAIN. THE BIGGEST STORY SHOULD BE THE COOLER TEMPERATURES TOMORROW...ALTHOUGH THAT MIGHT BE SOMEWHAT OF A MISNOMER. HIGHS WILL BE IN THE 60S AND 70S FOR MORE POPULATED AREAS AND 40S/50S IN THE MOUNTAINS. THAT IS ACTUALLY WHERE WE SHOULD BE FOR THE END OF SEPTEMBER...COMPARED WITH THE 10-15 DEGREE ABOVE AVERAGE TEMPERATURES FROM THE PAST COUPLE OF DAYS. MONDAY NIGHT WILL BE CHILLY WITH 30S AND 40S FOR THE MOST PART. SOME OF THE HIGHER VALLEYS WILL LIKELY DROP INTO THE 20S. SOME POCKETS OF FROST ARE ALSO POSSIBLE ACROSS PORTIONS OF THE SNAKE PLAIN. THE RIDGE REBUILDS ACROSS EASTERN IDAHO THROUGH MIDWEEK SIGNALING THE RETURN OF ABOVE AVERAGE TEMPERATURES ALTHOUGH NOT QUITE AS WARM AS THE RECENT SPELL. FOR TUESDAY AND WEDNESDAY...MOISTURE WILL STREAM ACROSS NORTHERN AREAS FOR MAINLY SOME CLOUD COVER...BUT A SHOWER IS NOT OUT OF THE QUESTION. BY THE END OF THE WEEKEND AND INTO NEXT WEEKEND...ANOTHER SYSTEM MOVES THROUGH. THE GFS IS SHOWING A LOT MORE MOISTURE AND MORE OF A DIRECT IMPACT THAN WHAT THE ECMWF IS DOING. FOR NOW...THE FORECAST WILL REFLECT A LITTLE COOLER WEATHER ALONG WITH SOME THREAT OF SHOWERS/STORMS MAINLY OVER THE MOUNTAINS. KEYES && .AVIATION...VFR CONDITIONS ARE FORECAST TO CONTINUE THROUGH TONIGHT. A COLD FRONT WILL PASS THROUGH THE REGION OVERNIGHT TONIGHT. WINDS WILL BE ON THE INCREASE AHEAD OF THE FRONT AND WILL STAY ELEVATED BEHIND THE FRONT. A FEW SHOWERS WILL BE POSSIBLE...BUT SHOULD REMAIN IN THE CENTRAL MOUNTAINS AND ALONG THE DIVIDE. DMH && .FIRE WEATHER...BREAKDOWN OF THE UPPER RIDGE WILL BEGIN LATE TODAY AS A PACIFIC SYSTEM APPROACHES THE REGION. WINDS WILL INCREASE ESPECIALLY THIS AFTERNOON AND EVENING. THE ELEVATED WINDS COMBINED WITH DRY CONDITIONS AHEAD OF THE FRONT WARRANT A RED FLAG WARNING FOR PORTIONS OF THE CENTRAL MOUNTAINS. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT AHEAD OF THE COLD FRONT...BUT LITTLE PRECIPITATION IS EXPECTED. COOLER AND SLIGHTLY MORE MOIST CONDITIONS ARE FORECAST FOR MONDAY BUT BREEZY WINDS WILL CONTINUE. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ475-476. &&
Hazardous weather outlook, Sep 25, 3:27 AM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 327 AM MDT SUN SEP 25 2011 IDZ017>025-031-032-260930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 327 AM MDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM MOVES ACROSS EASTERN IDAHO THROUGH TONIGHT. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP ALONG WITH ISOLATED SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS. SUSTAINED WINDS OF 15-25 MPH ARE FORECASTS. WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED ACROSS PORTIONS OF THE CENTRAL MOUNTAINS. THIS...COMBINED WITH LOW HUMIDITY WILL CREATE DANGEROUS FIRE CONDITIONS ACROSS FIRE ZONES 475 AND 476. A RED FLAG IS IN EFFECT FOR THOSE AREAS FROM MID AFTERNOON TO MID EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH COOLER WEATHER IS EXPECTED ON MONDAY WITH HIGHS ONLY IN THE 60S AND 70S FOR POPULATED AREAS AND 40S/50S IN THE MOUNTAINS. BREEZY WEST TO SOUTHWEST WINDS ARE EXPECTED ESPECIALLY ACROSS THE SNAKE PLAIN. MOUNTAIN SHOWERS WILL LINGER FOR MOST OF THE DAY. DRY AND SOMEWHAT WARMER WEATHER RETURNS BEGINNING TUESDAY AND WILL LAST UNTIL THE END OF THE WEEK WHEN THE NEXT STORM SYSTEM SHOULD ARRIVE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.